Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO

June 5, 2014Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2014, 5:24 PM MDT for Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 5:24 PM MDT (23:24 UTC)
Expired
Jun 5, 2014, 6:15 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS55 KBOU 052324
SVRBOU
COC073-060015-
/O.NEW.KBOU.SV.W.0064.140605T2324Z-140606T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
524 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 615 PM MDT

* AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF PUNKIN CENTER...OR 24 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KARVAL AND PUNKIN CENTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3861 10362 3889 10372 3901 10372 3904 10347
      3870 10329
TIME...MOT...LOC 2324Z 318DEG 28KT 3892 10363 

HAIL...1.25IN
WIND...60MPH

$$

RPK
1 follow-up statement
937 
WWUS55 KBOU 052340
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
540 PM MDT THU JUN 5 2014

COC073-060015-
/O.CON.KBOU.SV.W.0064.000000T0000Z-140606T0015Z/
LINCOLN CO-
540 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 539 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
KARVAL...OR 30 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KARVAL AND PUNKIN CENTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3861 10362 3889 10372 3901 10372 3904 10347
      3870 10329
TIME...MOT...LOC 2339Z 316DEG 23KT 3885 10354 

HAIL...1.25IN
WIND...60MPH

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:44 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 5, 3:44 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
344 PM MDT THU JUN 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM MDT THU JUN 5 2014

THIS AFTERNOON IS SHAPING UP MUCH LIKE LAST NIGHT WITH STRONG
THUNDERSTORMS ALREADY MOVING ACROSS DOUGLAS AND ELBERT COUNTIES.
MODERATE WESTERLY FLOW ALOFT IS CAUSING THE STORMS TO HAVE DECENT
EASTERLY MOTIONS AFTER THE TRIGGER OFF THE HIGHER FOOTHILL
TERRAIN. SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT FOR THE
PLAINS COUNTIES THROUGH MUCH OF THE EVENING. SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY PROGRESS EASTWARD AND OUT OF THE
FORECAST AREA. AREAS OF LOW CLOUDS WILL DEVELOP IN THE WAKE OF THE
THUNDERSTORMS...BUT A WESTERLY COMPONENT TO WINDS COMING OUT OF
THE FOOTHILLS SHOULD BE ENOUGH TO KEEP STRATUS FROM COVERING THE
I-25 CORRIDOR.

FOR FRIDAY...MODERATE ZONAL FLOW ALOFT WILL REMAIN IN PLACE WHILE
HIGH SURFACE PRESSURE OVER THE NORTHERN PLAINS WILL KEEP MOIST EASTERLY
FLOW IN PLACE AT LOWER LEVELS. SYNOPTIC MODELS ARE MORE GENEROUS
WITH AMOUNTS AND AREAL COVERAGE OF PRECIPITATION THAN OVER THE
PAST COUPLE DAYS. THE SCENARIO SHOULD BE QUITE SIMILAR TO
TODAY...WITH PALMER DIVIDE ONCE AGAIN BEING A FAVORED LOCATION FOR
THE HEAVIEST STORMS. IF THE AIRMASS AS A WHOLE HAS MORE MOISTURE
CONTENT THAN TODAY...THEN MORE WIDESPREAD THUNDERSTORM COVERAGE
WILL BE POSSIBLE. SEVERE WEATHER WILL ALSO BE POSSIBLE ONCE AGAIN
AS THE WIND SHEAR PROFILES WILL REMAIN IN PLACE TO ORGANIZE
THUNDERSTORMS INTO LONG-LIVED CELLS. TEMPERATURES ARE ALSO
EXPECTED TO BE A FEW DEGREES WARMER THAN TODAY...LEADING TO
STRONGER INSTABILITY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 343 PM MDT THU JUN 5 2014

THUNDERSTORMS TO CONTINUE TO ACROSS THE AREA FRIDAY EVENING...WITH
MOST OF ACTIVITY OVER THE PLAINS IN THE AREA OF THE THETA-E AXIS.
ENOUGH SHEAR IN THE ATMOSPHERE WITH SOUTHEAST TO EASTERLY WINDS
AND AT THE SURFACE AND WESTERLY FLOW ALOFT. WITH CAPE VALUES
RANGING FROM 1000 TO 1500 J/KG...THERE COULD BE A FEW SEVERE
STORMS ACROSS THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS.
PRECIPITABLE WATER VALUES RANGE FROM AROUND 0.70 NEAR DENVER TO
CLOSE TO AN INCH FAR NORTHEAST CORNER...SOME SOME OF THE STORMS
COULD PRODUCE BRIEF HEAVY RAINFALL. BUT STORM MOTION OF AROUND 10
TO 15 MPH SHOULD KEEP THE THREAT FOR FLASH FLOODING LOW. MOST OF
THE ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT. HOWEVER...THERE
IS ENOUGH LIFT AHEAD OF AN APPROACHING TROUGH OVER THE GREAT BASIN
TO KEEP SOME THREAT OF SHOWERS OR THUNDERSTORMS GOING OVERNIGHT.
FLOW ALOFT REMAINS WESTERLY SATURDAY WITH UPPER TROUGH STILL OVER
THE GREAT BASIN. MODELS SHOW FRONT MOVING INTO THE NORTHEAST
PLAINS EARLY IN THE MORNING...AIDED BY OUTFLOW FROM EXPECTED
CONVECTION OVER KANSAS AND NEBRASKA. WEAK FRONTAL LIFT ALONG WITH
MID LEVEL ASCENT MID LEVEL QG MAY BE ENOUGH TO GENERATE SOME
SHOWERS DURING THE MORNING...WITH ENOUGH INSTABILITY FOR A FEW
STORMS. BEST CHANCE FOR SHOWERS TO BE EAST OF A GREELEY TO LIMON
LINE. BY AFTERNOON...FRONT SHOULD BE ALONG FOOTHILLS AND ACROSS
THE PALMER DIVIDE WITH NORTHEAST TO EASTERLY UPSLOPE. UPPER TROUGH
OVER GREAT BASIN WILL BEGIN TO MOVE TOWARD COLORADO DURING THE
AFTERNOON WITH INCREASING MID LEVEL ASCENT. THUS...SHOULD SEE A
GOOD CHANCE OF THUNDERSTORMS DURING THE AFTERNOON...MAINLY ALONG
AND EAST OF THE CONTINENTAL DIVIDE. COOLER AIRMASS BEHIND FRONT TO
LIMIT THE INSTABILITY...WITH CAPES AROUND 500 J/KG. NOT EXPECTING
STORMS TO REACH SEVERE LIMITS...BUT SOME SMALL HAIL WILL BE
POSSIBLE. AIRMASS STILL FAIRLY MOIST WITH PRECIPITABLE WATER
VALUES FROM 0.70 AROUND DENVER TO AROUND 0.90 FAR EASTERN PLAINS.
BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS OVER THE
PLAINS...BUT STORM MOTION OF AROUND 15 MPH SHOULD KEEP ANY STORMS
MOVING. STORMS TO CONTINUE INTO THE EVENING WITH MOST OF THE
ACTIVITY MOVING INTO KANSAS AROUND MIDNIGHT. SOME LINGERING STORMS
POSSIBLE FAR EASTERN PLAINS. UPPER TROUGH EXPECTED TO MOVE INTO
COLORADO OVERNIGHT SATURDAY INTO SUNDAY MORNING. MID LEVEL ASCENT
ENOUGH TO KEEP SOME SHOWERS AND A FEW STORMS GOING OVER THE
MOUNTAINS. ON SUNDAY...TROUGH TO MOVE ACROSS COLORADO WITH FLOW
ALOFT BECOME NORTHWEST BY THE AFTERNOON. AIRMASS TO GRADUALLY DRY
OUT FROM THE WEST. ENOUGH MOISTURE ALONG WITH SOUTHEAST SURFACE
WINDS FOR A CHANCE OF THUNDERSTORMS BY THE AFTERNOON...MAINLY EAST
OF THE CONTINENTAL DIVIDE. AIRMASS TO REMAIN COOL WITH
TEMPERATURES IN THE LOWER 70S ACROSS THE PLAINS. AIRMASS TO
GRADUALLY WARM BY MONDAY AS DRIER AIR SPREADS INTO THE REGION.
STILL ENOUGH MOISTURE FOR A FEW STORMS OVER THE HIGH COUNTRY
DURING THE AFTERNOON. FOR THE LATER DAYS TUESDAY THROUGH
THURSDAY...UPPER RIDGE BUILDS OVER THE AREA WITH WARMER AND DRIER
CONDITIONS. TEMPERATURES TO WARM INTO THE 80S ACROSS THE PLAINS BY
WEDNESDAY. ENOUGH MOISTURE OVER THE HIGH COUNTY FOR A SLIGHT
CHANCE OF AFTERNOON AND EVENING STORMS. BOTH THE GFS AND ECMWF
INDICATE SOME LOW LEVEL MOISTURE MOVING INTO THE PLAINS WEDNESDAY
AFTERNOON THROUGH THURSDAY. ENOUGH TO INCLUDE A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 343 PM MDT THU JUN 5 2014

ONE OR TWO SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE OVER THE
DENVER METRO AREA THROUGH ABOUT 01Z. RADAR DATA APPEARS TO BE
INDICATING THAT THE STRONGEST STORMS OF THE EVENING ARE DEVELOPING
OVER DOUGLAS AND ELBERT COUNTIES. AFTER THE THREAT OF
THUNDERSTORMS DISSIPATES...LIGHT NORTH TO NORTHWEST DRAINAGE FLOW
OUT OF THE MOUNTAINS SHOULD KEEP ANY STRATUS FROM MOVING INTO THE
DENVER AREA. FRIDAY WILL SEE A SETUP SIMILAR TO TODAY WITH
EASTERLY WINDS BRINGING MOISTURE BACK INTO NORTHEAST COLORADO WITH
ANOTHER ROUND OF THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON
HOURS. CEILINGS AND VISIBILITIES WILL BE IN THE VFR CATEGORY
EXCEPT FOR WHEN ANY SHOWERS OR THUNDERSTORMS ARE MOVING ACROSS THE
LOCAL AIRPORTS.

&&

.HYDROLOGY...
ISSUED AT 343 PM MDT THU JUN 5 2014

SNOWMELT RUNOFF WILL CONTINUE AT LEVELS SIMILAR TO THE PAST FEW
DAYS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE PRIMARILY OVER THE
PLAINS THIS EVENING...SO NO ADDITIONAL IMPACT ON RIVER LEVELS IS
EXPECTED.

FRIDAY IS EXPECTED TO FEATURE ANOTHER ROUND OF AFTERNOON AND
EVENING THUNDERSTORMS...ONCE AGAIN MAINLY ON THE PLAINS. THE
CONTINUING WESTERLY FLOW ALOFT APPEARS THAT IT WILL BE ENOUGH TO
KEEP THUNDERSTORMS OVER THE FOOTHILLS MOVING EASTWARD AS THEY
DEVELOP. THIS WILL LIMIT THE HEAVY PRECIPITATION OVER THE CRITICAL
STREAM BASINS. AS LONG AS THE ZONAL FLOW PATTERN ALOFT STAYS IN
PLACE...SNOWMELT RUNOFF WILL BE ABLE TO PROCEED WITHOUT
ADDITIONAL PROBLEMS CAUSED BY RAINFALL.

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SATURDAY AND SUNDAY...
MAINLY DURING THE THE AFTERNOON AND EVENING. MOST OF ACTIVITY WILL
BE EAST OF THE CONTINENTAL DIVIDE. WESTERLY FLOW ALOFT WILL BE
ENOUGH TO KEEP THE STORMS MOVING EASTWARD. SOME OF THE STORMS
COULD PRODUCE BRIEF HEAVY RAIN SATURDAY AFTERNOON BUT STORM MOTION
WILL KEEP ANY THREAT OF FLASH FLOODING LOW. STREAMS AND RIVERS
SHOULD REMAIN RUNNING FAIRLY HIGH DUE TO ONGOING SNOWMELT. DRIER
AND WARMER CONDITIONS CAN BE EXPECTED MONDAY...AND SHOULD CONTINUE
THROUGH THURSDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
OVER THE HIGH COUNTRY EACH DAY WITH A FEW STORMS POSSIBLE OVER
PLAINS WEDNESDAY AND THURSDAY. ANY CONVECTION THAT DEVELOPS SHOULD
BE WEAK...PRODUCING ONLY LIGHT RAINFALL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANKERS
LONG TERM...D-L
AVIATION...DANKERS
HYDROLOGY...DANKERS/D-L
Hazardous weather outlook, Jun 5, 11:10 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1110 AM MDT THU JUN 5 2014

COZ030>051-061715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1110 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
FRONT RANGE FOOTHILLS EARLY THIS AFTERNOON AND THEN MOVE ONTO THE
NORTHEAST PLAINS OF COLORADO DURING THROUGH THE LATE AFTERNOON AND
EVENING. THE WIND PROFILE OVER EASTERN COLORADO IS EXPECTED TO
EVOLVE SIMILAR TO LAST EVENING...MAKING IT POSSIBLE FOR STRONG AND
LONG-LIVED THUNDERSTORMS TO ONCE AGAIN DEVELOP. SOME OF THE
STORMS ON THE PLAINS COULD BECOME SEVERE WITH LARGE HAIL UP TO 2
INCHES IN DIAMETER ...DAMAGING WINDS TO 70 MPH AND POSSIBLY SOME
TORNADOES.

THE BEST CHANCE FOR LONG-LIVED AND SEVERE STORMS WILL BE ACROSS
THE PALMER DIVIDE...INCLUDING DOUGLAS...ELBERT AND LINCOLN
COUNTIES. THE STORMS WILL MOVE OUT OF THE URBAN CORRIDOR BY MID-
EVENING...BUT CONTINUE TRACKING ACROSS THE EASTERN COLORADO PLAINS
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY MOIST AND UNSTABLE AIRMASS WILL PERSIST ACROSS THE
NORTHEAST PLAINS FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS
CAN BE EXPECTED EACH DAY...WITH SOME STORMS POSSIBLY SEVERE ACROSS
THE PLAINS PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW SHOWERS
AND THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT ON THE PLAINS.

AN UPPER TROUGH WILL MOVE ACROSS THE REGION LATE SATURDAY OR
SUNDAY..BRINGING A COOLER AIRMASS TO NORTHEAST AND NORTH CENTRAL
COLORADO. WARMER AND SOMEWHAT DRIER CONDITIONS WILL THEN RETURN
MONDAY AND CONTINUE THROUGH WEDNESDAY. THERE WILL STILL A SLIGHT
CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORKS WILL BE ACTIVATED AFTER 1 PM ACROSS THE
NORTHEAST PLAINS OF COLORADO.

In the hours before

Local storm report, Jun 5, 3:10 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             5 E PARKER              39.51N 104.67W
06/05/2014  M1.00 INCH       DOUGLAS            CO   PUBLIC

0300 PM     HAIL             8 N KIOWA               39.46N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

THUSE
Local storm report, Jun 5, 3:29 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             5 E PARKER              39.51N 104.67W
06/05/2014  M1.00 INCH       DOUGLAS            CO   PUBLIC

0300 PM     HAIL             8 N KIOWA               39.46N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0313 PM     HAIL             11 N KIOWA              39.50N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   PUBLIC

&&

THUSE
Local storm report, Jun 5, 3:57 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
357 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 E PARKER              39.51N 104.67W
06/05/2014  M1.00 INCH       DOUGLAS            CO   PUBLIC

0300 PM     HAIL             8 N KIOWA               39.46N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0313 PM     HAIL             11 N KIOWA              39.50N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   PUBLIC

&&

THUSE
Special weather statement, Jun 5, 4:27 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
427 PM MDT THU JUN 5 2014

COZ039-040-052300-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
427 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...
NORTHEASTERN JEFFERSON...DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL
500 PM MDT...

AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHWESTERN DENVER...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENVER...NORTHWESTERN AURORA...LAKEWOOD...SOUTHWESTERN THORNTON...
SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...NORTHERN
ENGLEWOOD...WHEAT RIDGE...FEDERAL HEIGHTS...SOUTHWESTERN DENVER
INTERNATIONAL AIRPORT AND SHERIDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR NORTHEAST COLORADO.

LAT...LON 3990 10474 3971 10472 3963 10514 3983 10516
TIME...MOT...LOC 2227Z 254DEG 21KT 3974 10496

RPK
Local storm report, Jun 5, 5:18 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 E PARKER              39.51N 104.67W
06/05/2014  M1.00 INCH       DOUGLAS            CO   PUBLIC

0300 PM     HAIL             8 N KIOWA               39.46N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0313 PM     HAIL             11 N KIOWA              39.50N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   PUBLIC

0509 PM     HAIL             2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

THUSE
Local storm report, Jun 5, 5:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 E PARKER              39.51N 104.67W
06/05/2014  M1.00 INCH       DOUGLAS            CO   PUBLIC

0300 PM     HAIL             8 N KIOWA               39.46N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0313 PM     HAIL             11 N KIOWA              39.50N 104.46W
06/05/2014  M1.00 INCH       ELBERT             CO   PUBLIC

0448 PM     HAIL             9 SE MATHESON           39.08N 103.86W
06/05/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

            TIME ESTIMATED BASED ON RADAR.

0509 PM     HAIL             2 WNW CHATFIELD RESERVO 39.57N 105.11W
06/05/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

THUSE

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:00 PM MDTSevere Thunderstorm WarningBOUWashington45 min
Jun 4, 7:16 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert44 min
Jun 4, 7:38 PM MDTTornado WarningBOUArapahoe, Lincoln, Washington22 min
Jun 4, 7:58 PM MDTTornado WarningBOUElbert, Lincoln32 min
Jun 4, 8:26 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert49 min
Jun 4, 8:32 PM MDTTornado WarningBOULincoln28 min
Jun 4, 8:41 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert34 min
Jun 4, 9:15 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert45 min
Jun 4, 9:19 PM MDTSevere Thunderstorm WarningBOUElbert41 min
Jun 4, 9:24 PM MDTSpecial Weather StatementBOUDouglas51 min
Jun 4, 9:33 PM MDTAreal Flood AdvisoryBOUGrand, Summit4 days
Jun 4, 9:50 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln40 min
Jun 4, 10:11 PM MDTTornado WarningBOUElbert, Lincoln34 min
Jun 4, 10:32 PM MDTTornado Warning Tornado observedBOULincoln43 min
Jun 5, 2:47 PM MDTSpecial Weather StatementBOUArapahoe, Douglas28 min
Jun 5, 2:58 PM MDTSevere Thunderstorm WarningBOUElbert47 min
Jun 5, 3:42 PM MDTSevere Thunderstorm WarningBOUElbert33 min
Jun 5, 4:13 PM MDTSevere Thunderstorm WarningBOUElbert47 min
Jun 5, 4:27 PM MDTSpecial Weather StatementBOUDenver33 min
Jun 5, 4:50 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln40 min
Jun 5, 4:55 PM MDTSevere Thunderstorm WarningBOUAdams, Denver35 min
Jun 5, 5:00 PM MDTSevere Thunderstorm WarningBOUJefferson30 min
Jun 5, 5:51 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Douglas24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.